2925

Hep C & Neuropathy- It’s personal!

I have had Hep C since 2009, stage 4 with Cirrhosis. I went through the treatment twice, but I think that the second on (Invicik) has cause serious damage to me. I have read that Interferon treatment can cause Neuropathy in Hep C patients treating. I am not sure how true this is, but there were some scientific studies on the subject.

My Neuropathy cam out of nowhere, as I was at a pool party last summer and my legs just gave out, since this time I can not walk on my own. At first I had no idea what could had caused this, after many doctors and final a nerve test I found out that I have Neuropathy, not only does it cause me from walking it hurts. I did ask the doctor what would cause this, one minute I was standing, walking, and then I just fell and could no longer to that.

The Doctor told me that the Neuropathy was cause my Hep C but when I was him how, he would not tell me. I don’t know the doctors don’t tell us why, maybe they think we are stupid. I started to do my own research, and the pickings are slim. Basically there are two types of Neuropathy, one from blood sugar, and one from nerve issues, I have the later.

If your peripheral neuropathy is caused by damage to the nerve sheaths due to elevated blood sugar,  there is no guarantee the damage would reverse itself even if the blood sugar situation was corrected. Nerve tissue is  the slowest to heal. My peripheral . didn’t manifest until 6 months post-tx and my blood sugar / weight gain was normal.

  • inability to walk
  • losing my balance
  • falling when not careful
  • Numbness
  • Extreme shaking

I was told at the Physical Therapy center that the Neuropathy would not go away, and in fact it might get worse in time. Me I just life one day at a time :)

6 replies
  1. Karen
    Karen says:

    It helps a little to at least know what caused it, but will it get better with time? A lot of people share your experience. Thank you for sharing. Karen:)

    Reply
    • johnbarrett
      johnbarrett says:

      Thanks Karen!
      Yes it really helps to know what caused this, but hopefully it gets better with time :) I know a lot of people share this, this is why I wanting to blog about this.

      Reply
  2. Rory
    Rory says:

    I developed peripheral neuropathy during my second treatment. My second treatment included daily injections of Infergen, I did 47 weeks. Infergen is a synthicized version of Interferon and it is stronger than the pegated version. After treatment was finished and the symptoms didn’t get better I was sent to a neurologist who decided that my neuropathy was caused by Diabetes. The tests didn’t support his conclusion but he didn’t want to concider Interferon as a possible cause. I finally did convince him when I showed that my blood sugar was normal and that Peripheral Neuropathy was listed as a possible side effect fro Infergen. I think my nervous system was damaged more than just the Peripheral Neuropathy. My autonomic Nervous system is out of whack too. I sweat up a storm all the time, I wake in pools of sweat in the mornings and after naps and while just sitting still. My pupils are often different sizes. Life is a dream, Sweetheart…

    Reply
  3. Pistol
    Pistol says:

    My son has hep c ,and yesterday he had a migraine and his body became very heavy he said.he was unable to lift his arms or legs without great exhausting effort.has this muscle weakness happened to anyone.?

    Reply

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published. Required fields are marked *


*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>